Case Report, J Forensic Toxicol Pharmacol Vol: 5 Issue: 2
Acute Megacolon (Ogilvie’s Syndrome) in Acute Cannabis Intoxication in a Ten-Month Old Infant
|Abass MA1*, Hassan MZM1 and Atteia HH2,3|
|1Departments of Forensic Medicine and Clinical Toxicology, Faculty of Medicine, Zagazig University, Egypt|
|2Department of Biochemistry, Faculty of Pharmacy, Zagazig University, Egypt|
|3Department of Pharmaceutical Chemistry, Faculty of Pharmacy, Tabuk University, Tabuk, Kingdom Saudi Arabia|
|Corresponding author : Abass MA
Departments of Forensic Medicine and Clinical Toxicology, Faculty of Medicine, Zagazig University, Zagazig, 44519, Egypt
E-mail: [email protected]
|Received: November 28, 2016 Accepted: December 27, 2016 Published: December 31, 2016|
|Citation: Abass MA, Hassan MZM, Atteia HH (2016) Acute Megacolon (Ogilvie’s Syndrome) in Acute Cannabis Intoxication in a Ten-Month Old Infant. J Forensic Toxicol Pharmacol 5:2. doi: 10.4172/2325-9841.1000148|
Aim of work: Cannabis is the most frequently abused illicitsubstance in Egypt. An increase in the number of cases of pediatric accidental cannabis poisoning has been documented. We described a case of accidental cannabis poisoning with acute mega colon in a ten month old infant in Zagazig University hospitals.
Findings: Clinical presentation included reduced level of consciousness, vomiting, severe abdominal distention, hypotonia,and shock. Abdominal scan showed severe colonic dilatation without mechanical obstruction. Tetrahydrocannabinol (THC) was detected by urine screening for cannabinoids and confirmed by HPLC. The patient was admitted to PICU and treated with supportive care. The patient recovered uneventfully and was discharged after 24 hours of admission. This case represents the first case of megacolon in accidental cannabis poisoning in previously healthy infant.